The Ontario Provincial Police & Northwestern Health Unit has issued warnings of a drug containing fentanyl which has caused a series of overdoses in Northwestern Ontario recently. Police are investigating a sudden death that took place in Kenora on Sunday and are warning the public about the harmful effects of a drug known as “yellow down” or “purple down.”
Although OPP are waiting on a post-mortem to be held later this week to determine the cause of death, they’re warning that yellow/purple down is a drug that may contain fentanyl, and officers are encouraging people to be aware of signs of an overdose.
Signs and symptoms can include difficulty walking, talking or staying awake; blue lips or nails; very small pupils; cold, clammy skin; dizziness; confusion; extreme drowsiness; choking or gurgling sounds; slow or weak breathing; and an inability to wake up even when shaken or shouted at.
The Amount of Fentanyl Needed To Kill
You could save a life with a Naxolone kit
Naloxone kits can reverse an opioid overdose. Contact your Community Health Nurse for more information on how to access a Naloxone kit and for education on safe Naloxone administration. Please get one and keep it in your vehicle or on your person.
CALL THE NORTHWESTERN HEALTH UNIT
Kenora: (807) 468-3147
Dryden: (807) 274-9827
Fort Frances: (807) 223-3301